Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Black spot on inner arm followed by red ring, rash spreading to other parts. What could it be?

I noticed a Black spot on my inner arm about 10 days ago (it was suddenly) I watched for changes, and about 5 days later, there was a red ring around the black spot. No pain or itching yet. a day later, the black spot came off in the shower, then the Rash began. The size of a quarter. Then each day, it has spread, making a trail. I now have it on my waste area and a spot on my low back and one on my leg. Everyday there are more affected areas. The spread came After the Spot came off. I went to the Derm Dr. and he just game me topical ointment for the arm area, and said to wait 3 days and it should be gone. It is drying up somewhat, but you can still see the small hole in the center of the original spot, and its spreading. What do you think?
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  1585
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for asking on HCM,
It looks fixed drug eruption.
The lesions usually develop within 30 minutes to 8 hours of taking the drug. They are sometimes solitary at first, but with repeated attacks new lesions may appear and existing ones may increase in size. Lesions are more common on the limbs; the hands and feet, genitalia (glans penis) ,lips and perianal areas 
As healing occurs, crusting and scaling are followed by a persistent dusky brown colour at the site. Pigmentation from FDE fades when the causative drug is avoided. 
Local or general symptoms accompanying an FDE are mild or absent.
Drugs involved

The number of drugs capable of causing fixed eruptions is large. Most are dueto the following:
Paracetamol /phenacetin and other pain killers (Panadol and many other makes)
Tetracycline antibiotics; 
Sulphonamide antibiotics 
Acetylsalicylic acid/aspirin (Disprin)
Nonsteroidal anti-inflammatories (NSAIDs) including ibuprofen (Voren,Brufen, Motrin, Nurofen, Panafen)
Sedatives including barbiturates, benzodiazepines 
Hyoscine butylbromide (Buscopan, Scopoderm)metamizole.
Phenolphthalein (an old-fashioned laxative for constipation)

The main goal of treatment is to identify the causative agent and avoid it. Treatment is Systemic antihistamines and topical corticosteroids may be all that are required. 
Tell me after 1 week
Dr Sher bhutto
Answered: Sat, 28 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor